You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Infinite-Dimensional Lie Groups and Algebraic Geometry in Soliton Theory
Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences
Vol. 315, No. 1533, New Developments in the Theory and Application of Solitons (Aug. 13, 1985), pp. 393-404
Published by: Royal Society
Stable URL: http://www.jstor.org/stable/37541
Page Count: 12
You can always find the topics here!Topics: Algebra, Solitons, Polynomials, Mathematical vectors, Induced substructures, Lie groups, Geometry, Entire functions, Isomorphism, Mathematical expressions
Were these topics helpful?See somethings inaccurate? Let us know!
Select the topics that are inaccurate.
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We study several methods of describing `explicit' solutions to equations of Korteweg--de Vries type: (i) the method of algebraic geometry (Krichever, I.M. Usp. mat. Nauk 32, 183-208 (1977)); (ii) the Grassmannian formalism of the Kyoto school (iii) acting on the trivial solution by the `group of dressing transformations' (Zakharov, V. E. & Shabat, A. B. Funct. Anal. Appl. 13 (3), 13-22 (1979)). I show that the three methods are more or less equivalent, and in particular that the `τ -functions' of method (ii) arise very naturally in the context of method (iii).
Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences © 1985 Royal Society